Author Topic: Venlafaxine - advice please  (Read 2354 times)

0 Members and 1 Guest are viewing this topic.

Offline Lily Kym

  • 18+
  • Always here
  • ***
  • Posts: 11068
Re: Venlafaxine - advice please
« Reply #10 on: November 25, 2013, 10:01:33 PM »
Thank you. I'm only on a low dose of this.

It's made no impact on my mood thus far. In fact it's getting worse now. I've been on it well over a month now.

I don't take it at same time each day. Sometimes it's two or three hours later than day before, sometimes it's a couple of hours earlier. I notice nothing side effect/withdrawal wise from doing this.

I didn't pick a sleeping med in the end - was given a two week supply of temaz. which has run out now. so back to no sleeping ...

Offline mbwa

  • 18+
  • Silver Member
  • ***
  • Posts: 119
Re: Venlafaxine - advice please
« Reply #11 on: November 26, 2013, 12:58:13 PM »
I'm sorry it's not helping. If you've been on it that long and things seem worse mood wise it's definitely worth talking to your prescriber about it. Obviously not medical advice, but you'd expect some therapeutic effect by 3-4 weeks with this type of drug usually, and feeling worse after a med change is something responsible prescribers always want to know about. I know they aren't always very accessible but can you get in touch with whoever put you on it - psych or GP?

 

Offline Lily Kym

  • 18+
  • Always here
  • ***
  • Posts: 11068
Re: Venlafaxine - advice please
« Reply #12 on: November 26, 2013, 09:11:10 PM »
psych put me on it but im not seeing him until January. he said it will take 8 weeks to work
so im not allowed to change it

they honestly don't give a sh** :)

Offline mbwa

  • 18+
  • Silver Member
  • ***
  • Posts: 119
Re: Venlafaxine - advice please
« Reply #13 on: November 26, 2013, 10:54:41 PM »
:-/ I guess if you're able to stick with it for 8 weeks and it still isn't working there can be no argument you haven't given it a fair trial. 8 weeks is a long time to wait for any therapeutic impact though, generally with venlafaxine you'd expect to see impact within 3-4. If you're really struggling with it before then is there a way you can contact - via psych's secretary or via GP - to convey that? All drugs have side effects and come with risk and you shouldn't have to tolerate that without review if you are getting no positive benefit, and a prescriber's job includes review and discussing concerns about medication with you. I know psychs often only feel able to see people every 12-16 weeks, or even less frequently, but with concerns about meds its not at all unreasonable to try to discuss in the interim if you're struggling with it. 

Offline happy girl

  • 18+
  • Usually here
  • ***
  • Posts: 6806
  • Barcelona !
Re: Venlafaxine - advice please
« Reply #14 on: June 21, 2019, 02:21:14 AM »
The withdrawal is awful,even after missing one dose, HOWEVER, itís been a wonder drug for me when other prescriptions have failed.
Take it on time and taper it sensibly with Gp advice if you want to come off it or reduce your dose
Iíve only had breakdowns when not on it .Speaks volumes. Very effective drug if right for you . X
Once you kill a cow, you gotta make a burger....